Tapering Prednisolone, Urggggg
October 19, 2012 § 2 Comments
I went to the specialist dermatomyositis clinic at the Royal Victoria Infirmary the other day. I am incredibly lucky to have a specialist clinic, so close to where I live for such a rare disease. It is probably because my neurologist has a special interest in myositis: Whatever, I feel quite lucky.
And with dermatomyo-shite-is you get two for the price of one, so I see both a neurologist and a dermatologist. The dermatologist checks out my skin for any signs that the derma part of the disease, i.e. the rash, is causing any trouble. Fortunately for me it is almost gone, apart from some faint traces of it still visible on my hands: Apparently, the hand rash is usually the last to go.
The neurologist tests my muscle strength and also decides upon any changes to current treatment. And it’s the neurologist (bless his cottons) that has decided to taper the prednisolone, so I now have, 30mg one day and 0mg the next.
I actually shouted “YIKESY!!!”, when he announced I would be taking 0mg every other day, at which he exclaimed, “why yikesy?” To which I said “because it’s scary…MAN!”.
Anyway, Ive been on this regime for a few days and I can report that I seem to be getting a delayed effect. On the day I take 0mg prednisolone I am actually not too bad, but the next day, urgh, Im incredibly tired, have more significant pain and feel nauseated – pretty bad when my sister in law made the most amazing vegetarian, gluten free, trifle for us, which I have named ‘The Trifle of Delight’ as it looks so good.
However, I will persevere. It’s not like the last time where I was incredibly ill and had to go back up to the higher dose, that must be a sign I’m improving too. The good thing about this dosage is that it is under the magic number of 20mg a day (averaged) so I’m hopeful some of the side effects of the steroid will abate, in fact the neurologist said some of them should, not all, but some – let’s hope that means bye bye Moon Face.